What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 13, 6:13 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, May 13, 6:13 PM EST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Miami FL
713 PM EDT Mon May 13 2024
...New UPDATE, AVIATION...
.UPDATE...
Issued at 703 PM EDT Mon May 13 2024
Despite steep mid-lvl lapse rates and abundant low-lvl moisture,
the proximity of the mid-lvl ridge and associated subsidence
inversion and mid-lvl dry air have mostly kept convection in
check over SFL this afternoon. Scattered showers and isolated
storms have formed along the Gulf breeze this afternoon and
should generally track towards the vicinity of the Lake over the
next couple of hours (before instability wanes), but suspect the
trend of the stronger activity remaining to our north will
continue. Breezy SErly flow overnight will keep lows well above
normal, with most of the east coast remaining at 80 or above,
while even the Interior and SWFL will remain in the mid to upper
70s.
&&
.SHORT TERM...
(Rest of today through Tuesday)
Issued at 1248 PM EDT Mon May 13 2024
High pressure over the Lake Okeechobee this afternoon will move
slowly southward through South Florida tonight into Tuesday, as
the MCS continues to move eastward from the Southeastern United
States into the Western Atlantic waters. At the same time, a mid
to upper level low will be developing over the Southeastern United
States.
This weather pattern will allow for the winds over South Florida
to become more southerly tonight into Tuesday while the 725-750 mb
cap remains in place. Therefore, most areas will remain dry through
Tuesday, but could still see a few showers or thunderstorms over
the Lake okeechobee region into the NE Portions of Palm Beach
County this afternoon and again Tuesday afternoon due to the
collision of the sea breezes and lake breeze.
One of two storms could also become strong especially where the
sea breezes and lake breeze collide due to the 500 mb temps being
in the -8 to -9C. The primary impacts from the strong storms will
be gusty winds, hail, and lightning strikes.
The other major story is the heat over South Florida. Lows tonight
will only be able to fall down into the 70s over the interior
areas to around 80 over the metro areas. However, the heat index
readings over the east coast metro areas will only get down into
the mid to upper 80s overnight, due to the increase in humidity.
Highs on Tuesday will be in the lower to mid 90s over the metro
areas to around 100 over the interior areas. With higher humidity,
the heat indices will be in the 105 to 108 range over most areas,
except 100 to 105 range over the east coast metro areas. If these
forecast heat indices continue in later forecast runs, then a heat
advisory may be needed for portions of South Florida for Tuesday.
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 211 PM EDT Mon May 13 2024
A mid-level low will become cut off from the mean flow aloft mid to
late week as it moves from the Mississippi River valley across the
Appalachians into the Mid-Atlantic. The associated surface cold
front will pinch the high pressure over much of the peninsula of
Florida south and east by late week. The frontal boundary could
enter south central Florida Wednesday into Thursday, briefly
allowing a window for some increased rain chances but the weak front
lacks the support for more widespread activity which could
provide more substantial relief from the heat. Temperatures aloft
will cool to around -9 to -10C on Wednesday and Thursday which
could support an isolated strong storm or two.
The main story through this forecast period will be the potential
for hazardous heat which will begin on Wednesday and linger into
the weekend. Most of South Florida could experience heat
necessitating at least a Heat Advisory on Wednesday through
Saturday and this potential will be monitored through the week.
Afternoon high temperatures are expected to be in the 90s area-
wide each afternoon. Lower to mid 90s will be more likely for
coastal areas with portions of interior South Florida potentially
approaching the upper 90s or low 100s. Overnight low temperatures
along the east coast metro mid to late week could struggle to fall
below 80 degrees and even portions of the Naples metro may not
fall below the upper 70s. This could lead to a period of several
days where relentless sunshine, building heat, and a lack of
relief overnight could lead to escalating heat illness risk.
By the weekend, the mid-level low begins to exit into the Atlantic
off the Mid-Atlantic states with the potential for a southward
advancement of the associated front. If the front is able to move
into the area, it could provide a small bit of relief from the heat.
If the front stalls to the north, the excessive heat risk could
linger through the end of the forecast period.
&&
.AVIATION...
(00Z TAFS)
Issued at 703 PM EDT Mon May 13 2024
Generally VFR conditions will prevail through the TAF period,
although some MVFR cigs will be possible this evening over the
northern east coast terminals. SErly winds will remain around
10kts overnight with gusts 20-25kts expected once again during the
day on Tuesday.
&&
.MARINE...
Issued at 1248 PM EDT Mon May 13 2024
The winds will swing from a southeast direction this afternoon to
more of a south southwest direction Tuesday into the upcoming
weekend. Wind speeds will be 10 to 15 knots over most South
Florida waters, except for the Atlantic waters where they will be
15 to 25 knots tonight into Tuesday.
The Gulf seas will be 1 to 3 feet tonight through rest of this
week. The Atlantic seas will be 2 to 5 feet tonight into Tuesday
before decreasing to 1 to 3 feet for the middle to end of this
week. Therefore, an SCA will remain in place over the Atlantic
waters tonight into Tuesday
&&
.BEACHES...
Issued at 1248 PM EDT Mon May 13 2024
The southeast to south winds will allow for the continue threat of
Rip Currents through tonight along the east coast beaches of South
Florida. The winds will become more south southwest on Tuesday,
but due to the low time in the morning and the last several days
of the persistent southeast winds, the threat of rip currents
should continue into Tuesday. Therefore, The High Risk of Rip
Currents along the east coast beaches of South Florida will
continue through Tuesday evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 81 93 80 96 / 10 10 10 30
West Kendall 80 95 77 97 / 0 10 10 20
Opa-Locka 80 94 79 97 / 10 10 10 30
Homestead 81 91 79 95 / 0 0 10 20
Fort Lauderdale 82 91 79 95 / 20 10 10 40
N Ft Lauderdale 81 94 79 96 / 20 20 10 40
Pembroke Pines 81 94 79 99 / 20 10 10 30
West Palm Beach 79 94 77 96 / 30 30 10 50
Boca Raton 81 94 79 97 / 20 20 10 40
Naples 79 92 79 91 / 0 0 10 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for FLZ168-172-173.
AM...Small Craft Advisory until 8 PM EDT Tuesday for AMZ650-651-670-
671.
GM...None.
&&
SHORT TERM...BNB
LONG TERM....Rizzuto
AVIATION...CarrHazardous weather outlook, May 13, 8:52 AM EST, 10 hours 38 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Miami FL
952 AM EDT Mon May 13 2024
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
140200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
952 AM EDT Mon May 13 2024
...High Risk Of Rip Currents East Coast Beaches...
...Hot Conditions Interior Areas This Afternoon...
...A Few Strong Storms Northern Interior/Northeast Areas...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...Today and tonight.
Rip Currents: There is a high risk of rip currents developing along
the Atlantic Beaches today.
Excessive Heat: Heat Indices of 105 to 108 degrees are possible over
the interior areas, with 100 to 105 degrees over the metro areas
this afternoon.
Thunderstorms: Isolated to scattered thunderstorms are possible late this
afternoon and evening, mainly over northern inland and northeast
areas of South Florida. A few thunderstorms may be strong with
locally damaging wind gusts and hail possible. along with lightning
strikes.
Marine: Hazardous winds are expected beginning late tonight across
the Atlantic waters.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Heat Indices of 100 degrees and above are expected through all of
this week. Peak heat indices in excess of 105 degrees will be
possible Wednesday through the late week period.
An elevated rip current risk will remain for the Atlantic beaches
through Tuesday.
Thunderstorms will be possible each afternoon through the week, with
the best chances for storms being Wednesday and Thursday afternoons.
Some of the stronger storms could contain heavy rain, gusty winds,
small hail, and frequent lightning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.
Baxter
In the hours before
Special weather statement, May 13, 6:27 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Miami FL
727 PM EDT Mon May 13 2024
FLZ063-066-140015-
Hendry FL-Glades FL-
727 PM EDT Mon May 13 2024
...A strong thunderstorm will impact portions of north central Hendry
and southwestern Glades Counties through 815 PM EDT...
At 727 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Port La Belle, or near Labelle, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Labelle, Moore Haven, Palmdale, Port La Belle, Ortona, and Lake
Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2668 8137 2682 8149 2703 8124 2681 8109
TIME...MOT...LOC 2327Z 233DEG 8KT 2680 8137
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NCSpecial weather statement, May 13, 6:48 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Miami FL
748 PM EDT Mon May 13 2024
FLZ063-140015-
Glades FL-
748 PM EDT Mon May 13 2024
...A strong thunderstorm will impact portions of northeastern Glades
County through 815 PM EDT...
At 748 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Buckhead Ridge, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buckhead Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2720 8094 2719 8091 2718 8091 2717 8090
2717 8088 2715 8087 2714 8087 2712 8089
2712 8091 2710 8091 2720 8107 2721 8106
2721 8094
TIME...MOT...LOC 2348Z 292DEG 37KT 2719 8096
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NCSpecial weather statement, May 13, 7:11 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Miami FL
811 PM EDT Mon May 13 2024
FLZ063-066-140045-
Hendry FL-Glades FL-
811 PM EDT Mon May 13 2024
...A strong thunderstorm will impact portions of north central Hendry
and south central Glades Counties through 845 PM EDT...
At 811 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Ortona, or 9 miles southwest of Moore
Haven, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Labelle, Moore Haven, Port La Belle, Ortona, and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2691 8111 2689 8112 2688 8110 2687 8110
2686 8109 2685 8110 2684 8109 2682 8106
2681 8101 2682 8098 2681 8098 2680 8097
2680 8096 2658 8117 2677 8144 2694 8116
TIME...MOT...LOC 0011Z 272DEG 11KT 2678 8124
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GRSpecial weather statement, May 13, 7:15 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Miami FL
815 PM EDT Mon May 13 2024
FLZ063-140045-
Glades FL-
815 PM EDT Mon May 13 2024
...A strong thunderstorm will impact portions of northeastern Glades
County through 845 PM EDT...
At 814 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Buckhead Ridge, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buckhead Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2720 8094 2719 8091 2718 8091 2717 8090
2717 8088 2715 8087 2714 8087 2712 8089
2712 8091 2710 8091 2710 8092 2720 8103
2721 8102 2721 8094
TIME...MOT...LOC 0014Z 289DEG 11KT 2717 8090
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GR